Alert archive / Ohio / Wind Advisories in 2008
Wind Advisory 5, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Sep 14, 2008, 4:23 AM EDT for 32 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at Sep 14, 2008, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2008, 4:23 AM EDT (08:23 UTC)
- In effect from
- Sep 14, 2008, 12:00 PM EDT
- Expired
- Sep 14, 2008, 9:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KILN 140823 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 423 AM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT THIS AFTERNOON INTO THIS EVENING... .THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-141630- /O.NEW.KILN.WI.Y.0005.080914T1600Z-080915T0100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 423 AM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE WINDS WILL BEGIN TO INCREASE THIS MORNING...WITH SUSTAINED SOUTH WINDS OF 25 TO 35 MPH AND GUSTS ABOVE 40 MPH EXPECTED BY THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING UNTIL A COLD FRONT PASSES THROUGH THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
6 follow-up statements
000 WWUS71 KILN 141456 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1056 AM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT THIS AFTERNOON INTO THIS EVENING... .THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-142300- /O.CON.KILN.WI.Y.0005.080914T1600Z-080915T0100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1056 AM EDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE WINDS WILL BEGIN TO INCREASE THIS MORNING...WITH SUSTAINED SOUTH WINDS OF 25 TO 35 MPH AND GUSTS TO NEAR 50 MPH EXPECTED BY THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING UNTIL A COLD FRONT PASSES THROUGH THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS71 KILN 141649 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1249 PM EDT SUN SEP 14 2008 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-150100- /O.NEW.KILN.HW.W.0001.080914T1649Z-080914T2200Z/ /O.EXT.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 1249 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT FROM 6 PM TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM TO 9 PM EDT THIS EVENING. THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH SUSTAINED SOUTH WINDS OF 25 TO 35 MPH OCCASIONALLY GUSTING AS HIGH AS 60 MPH. THE STRONG GUSTS WILL DECREASE TO BELOW 50 MPH THIS EVENING...BUT WILL REMAIN GUSTY UNTIL A COLD FRONT PASSES THROUGH THE REGION LATER THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150100- /O.CON.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1249 PM EDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH SUSTAINED SOUTH WINDS OF 25 TO 35 MPH AND GUSTS TO NEAR 50 MPH. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING UNTIL A COLD FRONT PASSES THROUGH THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ HAWBLITZEL
000 WWUS71 KILN 141813 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 213 PM EDT SUN SEP 14 2008 KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150100- /O.UPG.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/ /O.EXB.KILN.HW.W.0001.000000T0000Z-080915T0100Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 213 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH SUSTAINED SOUTH WINDS OF 25 TO 40 MPH AND GUSTS TO NEAR 60 MPH. THE STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING UNTIL A COLD FRONT PASSES THROUGH THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-150100- /O.EXT.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/ /O.CON.KILN.HW.W.0001.000000T0000Z-080914T2200Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 213 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...WIND ADVISORY REMAINS EFFECT FROM 6 PM TO 9 PM EDT THIS EVENING... THE WIND ADVISORY REMAINS IN EFFECT FROM 6 PM TO 9 PM EDT THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH SUSTAINED SOUTH WINDS OF 25 TO 40 MPH OCCASIONALLY GUSTING AS HIGH AS 60 MPH. THE STRONG GUSTS WILL DECREASE TO BELOW 50 MPH THIS EVENING...BUT WILL REMAIN GUSTY UNTIL A COLD FRONT PASSES THROUGH THE REGION LATER THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HAWBLITZEL
000 WWUS71 KILN 142122 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 522 PM EDT SUN SEP 14 2008 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-150100- /O.EXT.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/ /O.CON.KILN.HW.W.0001.000000T0000Z-080914T2200Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 522 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE WIND ADVISORY IS REMAINS EFFECT UNTIL 9 PM EDT THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE REMNANTS OF HURRICANE IKE WILL CONTINUE TO MOVE FROM NORTHWEST OHIO INTO THE EASTERN GREAT LAKES THIS EVENING. VERY GUSTY WINDS TO THE SOUTH OF THIS SYSTEM WILL CONTINUE THIS EVENING. GUSTS ARE EXPECTED TO DECREASE TO BELOW 55 MPH BY 6 PM...BUT WILL CONTINUE TO GUST TO BETWEEN 40 AND 55 MPH THROUGH 9 PM. SEVERAL HOURS OF WIND GUSTS IN EXCESS OF 55 MPH HAVE RESULTED IN WIDESPREAD DAMAGE TO TREES AND STRUCTURES ACROSS MUCH OF THE REGION. MOTORISTS SHOULD AVOID ALL UNNECESSARY TRAVEL THIS EVENING...AS DEBRIS AND DOWNED POWER LINES HAVE LEFT MANY ROADS UNSAFE OR IMPASSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150100- /O.CON.KILN.HW.W.0001.000000T0000Z-080915T0100Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 522 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE REMNANTS OF HURRICANE IKE WILL CONTINUE TO MOVE FROM NORTHWEST OHIO INTO THE EASTERN GREAT LAKES THIS EVENING. VERY GUSTY WINDS TO THE SOUTH OF THIS SYSTEM WILL CONTINUE THIS EVENING. GUSTS BETWEEN 55 AND 70 MPH WILL BE POSSIBLE THROUGH 9 PM. SEVERAL HOURS OF WIND GUSTS IN EXCESS OF 55 MPH WILL RESULT IN WIDESPREAD DAMAGE TO TREES AND STRUCTURES ACROSS CENTRAL AND SOUTHERN OHIO THIS EVENING. MOTORISTS SHOULD AVOID ALL UNNECESSARY TRAVEL...AS DEBRIS AND DOWNED POWER LINES WILL LEAVE MANY ROADS UNSAFE OR IMPASSIBLE. IN ADDITION...FALLING TREE LIMBS ARE CREATING A VERY DANGEROUS SITUATION...AND RESIDENTS ARE URGED TO STAY INDOORS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HAWBLITZEL
000 WWUS71 KILN 142208 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 608 PM EDT SUN SEP 14 2008 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-150100- /O.EXP.KILN.HW.W.0001.000000T0000Z-080914T2200Z/ /O.CON.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 608 PM EDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE REMNANTS OF HURRICANE IKE WILL CONTINUE TO LIFT OFF TO THE NORTHEAST TONIGHT. AS IT DOES...WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING HOURS. AS A RESULT...THE HIGH WIND WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE...BUT A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH 9 PM. WEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE THROUGH THIS EVENING. THE HIGH WINDS FROM EARLIER TODAY HAVE RESULTED IN WIDESPREAD DAMAGE TO TREES AND STRUCTURES ACROSS MUCH OF THE REGION. MOTORISTS SHOULD AVOID ALL UNNECESSARY TRAVEL THIS EVENING...AS DEBRIS AND DOWNED POWER LINES HAVE LEFT MANY ROADS UNSAFE OR IMPASSIBLE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150100- /O.CON.KILN.HW.W.0001.000000T0000Z-080915T0100Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 608 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE REMNANTS OF HURRICANE IKE WILL CONTINUE TO MOVE FROM NORTHWEST OHIO INTO THE EASTERN GREAT LAKES THIS EVENING. VERY GUSTY WINDS TO THE SOUTH OF THIS SYSTEM WILL CONTINUE THIS EVENING. GUSTS BETWEEN 55 AND 70 MPH WILL BE POSSIBLE THROUGH 9 PM. SEVERAL HOURS OF WIND GUSTS IN EXCESS OF 55 MPH WILL RESULT IN WIDESPREAD DAMAGE TO TREES AND STRUCTURES ACROSS CENTRAL AND SOUTHERN OHIO THIS EVENING. MOTORISTS SHOULD AVOID ALL UNNECESSARY TRAVEL...AS DEBRIS AND DOWNED POWER LINES WILL LEAVE MANY ROADS UNSAFE OR IMPASSIBLE. IN ADDITION...FALLING TREE LIMBS ARE CREATING A VERY DANGEROUS SITUATION...AND RESIDENTS ARE URGED TO STAY INDOORS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS71 KILN 150119 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 919 PM EDT SUN SEP 14 2008 KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150230- /O.EXP.KILN.HW.W.0001.000000T0000Z-080915T0100Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 919 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE REMNANTS OF HURRICANE IKE HAVE LIFTED OFF TO THE NORTHEAST. AS A RESULT...THE WINDS HAVE BEGUN TO SUBSIDE AND THEY WILL CONTINUE TO DECREASE THROUGH THE OVERNIGHT HOURS. $$ INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-150230- /O.EXP.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 919 PM EDT SUN SEP 14 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE REMNANTS OF HURRICANE IKE HAVE LIFTED OFF TO THE NORTHEAST. AS A RESULT...THE WINDS HAVE BEGUN TO SUBSIDE AND THEY WILL CONTINUE TO DECREASE THROUGH THE OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Sep 14, 1:52 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 14, 1:52 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 152 AM EDT SUN SEP 14 2008 .SYNOPSIS... PARTLY CLOUDY SKIES AND MUGGY CONDITIONS WILL CONTINUE OVERNIGHT OVER THE MID OHIO VALLEY. REMNANTS OF IKE WILL MOVE INTO THE AREA FROM THE SOUTHWEST...RESULTING IN A CHANCE OF SHOWERS SUNDAY MORNING AND WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS IN THE AFTERNOON AND EVENING. BY MONDAY MORNING...THE REMNANTS OF IKE WILL BE NORTHEAST OF THE OHIO VALLEY REGION. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... THE WARM FRONT CONTINUES TO LIFT WELL NORTH OF THE FORECAST AREA. THE REGION REMAINS IN THE WARM SECTOR OVERNIGHT...WITH DEW POINTS IN THE UPPER 60S THROUGH THE NIGHT. ONLY THIN HIGH CLOUDS OVERNIGHT. TOOK OUT CHANCE OF RAIN OVERNIGHT...JUST BROUGHT IN VERY SLIGHT CHANCE IN OUR FAR NW AREA NEAR DAYBREAK. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... THE LOW PRESSURE SYSTEM ACROSS THE UPPER GREAT LAKES LATE THIS AFTERNOON WILL MOVE NE INTO CANADA ON SUNDAY AND THE REMNANTS OF IKE WILL INTERACT WITH THE FRONTAL BOUNDARY EXTENDING SOUTHWEST FROM THIS LOW. THE RESULT WILL BE THAT THE REMNANTS OF IKE WILL MOVE NE ACROSS INDIANA AND NW OHIO ON SUNDAY INTO SUNDAY NIGHT. HEAVIES RAINFALL IS EXPECTED TO BE NW OF THE CENTER WHICH PUTS THE SIGNIFICANT FLOODING THREAT OUTSIDE OF OUR FORECAST AREA AT THIS TIME. HOWEVER...A STRONG LOW LEVEL JET JUST EAST OF THE CENTER OF THE IKE REMNANTS WILL CREATE FAVORABLE LOW-LEVEL SHEAR FOR ROTATING STORMS EMBEDDED IN HEAVIER RAIN BANDS. AT LEAST A MARGINAL THREAT FOR TORNADOES WILL EXIST WITH STORMS THAT DEVELOP NEAR THE LOW LEVEL JET AND MAY IMPACT PARTS OF OUR FORECAST AREA SUNDAY. THE NEW MODELS SEEM TO BE A BIT QUICKER WITH THE MOTION OF IKE. LATER FORECASTS MAY NEED TO ADJUST FOR THIS. WILL LINGER A CHANCE OF SHOWERS INTO MONDAY WITH UPPER TROF LAGGING. THIS MAY BE A BIT PESSIMISTIC. USED TEMPERATURES CLOSER TO THE MAV NUMBERS FOR SUNDAY NIGHT OTHERWISE...TEMPERATURE FORECASTS WERE A BLEND OF THE MAV AND MET NUMBERS. && .LONG TERM /TUESDAY THROUGH SATURDAY/... RATHER QUIET PRE-AUTUMNAL WEATHER EXPECTED THROUGH THE LONG TERM. HIGH PRESSURE WILL BE PREDOMINANT FEATURE ALTHOUGH A WEAK BACK DOOR FRONT MAY WORK INTO THE REGION LATE IN THE WEEK. DRY CONDITIONS ARE FORECAST WITH TEMPERATURES WITHIN A COUPLE OF DEGREES OF NORMAL. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... VFR CONDITIONS PERSIST IN A SOUTHERLY FLOW AHEAD OF IKE REMNANTS. CEILINGS AND VISIBILITIES WILL FALL TO MVFR AFTER 18Z IN SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH THE REMNANTS. WINDS WILL PICK UP TO OVER 20 KNOTS SUSTAINED WITH GUSTS OVER 30 KNOTS...WITH DIRECTION SHIFTING FROM SOUTH TO WEST. SHOWERS WILL END AND WINDS WILL SUBSIDE AFTER 02Z. OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JDR NEAR TERM...JDR SHORT TERM...PARKER LONG TERM... AVIATION...CONIGLIO
Hazardous weather outlook, Sep 13, 5:57 AM EDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 557 AM EDT SAT SEP 13 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-141000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 557 AM EDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND SUNDAY NIGHT AS REMNANTS OF HURRICANE IKE ARE EXPECTED TO PUSH ACROSS WEST CENTRAL OHIO. THE SHOWERS AND STORMS MAY CONTAIN HEAVY RAIN. ONE TO THREE INCHES OF RAINFALL ARE POSSIBLE THROUGH MONDAY MORNING. SOME OF THE STORMS COULD PRODUCE GUSTY WINDS SUNDAY AFTERNOON AND EVENING. AN ISOLATED TORNADO THREAT WILL ALSO EXIST OVER EASTERN INDIANA AND WESTERN OHIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 12:49 PM EDT | High Wind Warning | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 8 hr |
Nearby
Wind Advisories in Ohio, 2008Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.